Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 17, NWS Pocatello, ID

April 21, 2011

NWS Pocatello, ID issued this wind advisory at Apr 21, 2011, 2:30 AM MDT. It took effect at Apr 21, 2011, 12:02 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2011, 2:30 AM MDT (08:30 UTC)
In effect from
Apr 21, 2011, 12:02 PM MDT
Expired
Apr 21, 2011, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

814 
WWUS75 KPIH 210830
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
230 AM MDT THU APR 21 2011


IDZ020-021-220300-
/O.NEW.KPIH.WI.Y.0017.110421T2000Z-110422T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT...
MASSACRE ROCKS
230 AM MDT THU APR 21 2011

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING. 

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 40 MPH

* TIMING: 2 PM TO 9 PM.  

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS... 
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL 
  COMPLEX 

* IMPACTS:  DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
129 
WWUS75 KPIH 211802
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1202 PM MDT THU APR 21 2011

IDZ017-220200-
/O.EXB.KPIH.WI.Y.0017.110421T1802Z-110422T0200Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
1202 PM MDT THU APR 21 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH

* TIMING: UNTIL 8 PM.

* LOCATIONS INCLUDE: BURLEY...RUPERT...SHOSHONE...CAREY

* IMPACTS: DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ020-021-220300-
/O.CON.KPIH.WI.Y.0017.110421T2000Z-110422T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT...
MASSACRE ROCKS
1202 PM MDT THU APR 21 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH

* TIMING: 2 PM TO 9 PM.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS...
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL 
  COMPLEX 

* IMPACTS: DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
105 
WWUS75 KPIH 220145
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
745 PM MDT THU APR 21 2011

IDZ017-220300-
/O.EXT.KPIH.WI.Y.0017.000000T0000Z-110422T0300Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
745 PM MDT THU APR 21 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH

* TIMING: UNTIL 8 PM.

* LOCATIONS INCLUDE: BURLEY...RUPERT...SHOSHONE...CAREY

* IMPACTS: DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ020-021-220300-
/O.CON.KPIH.WI.Y.0017.000000T0000Z-110422T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX...POCATELLO...BLACKFOOT...
MASSACRE ROCKS
745 PM MDT THU APR 21 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH

* TIMING: 2 PM TO 9 PM.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS...
  IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL 
  COMPLEX 

* IMPACTS: DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
068 
WWUS75 KPIH 220303
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
903 PM MDT THU APR 21 2011



IDZ017-020-021-220415-
/O.EXP.KPIH.WI.Y.0017.000000T0000Z-110422T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...
INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS
903 PM MDT THU APR 21 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS IN THE UPPER AND LOWER SNAKE PLAIN INCLUDING TH EASTERN
MAGIC VALLEY HAVE DROPPED BELOW ADVISORY LEVEL AT 9 PM MDT. WINDS
WILL CONTINUE TO DECREASE TO 10 TO 15 MPH THROUGH EARLY FRIDAY
MORNING. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 20, 8:36 PM MDT, 5 hours 54 minutes earlier.

Area forecast discussion, Apr 20, 8:36 PM MDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
836 PM MDT WED APR 20 2011

.UPDATE...SO FAR SO GOOD...FIRST DISTURBANCE IS EXITING NORTHEAST
THROUGH THE UPPER SNAKE HIGHLANDS. RAIN SHOWERS UP TO .10 INCH
WERE REPORTED FROM BURLEY TO REXBURG. SNOW LEVELS HAVE BEEN ABOUT
5300 FEET. A WEB CAM AT SUN VALLEY SHOWS 1 INCH OF SNOW ON THE
MOUNTAIN. THE SECOND DISTURBANCE IS MOVING THIS WAY FROM
OREGON...SHOWERS SPREADING INTO THE WESTERN MAGIC VALLEY AHEAD OF
THE MAIN DISTURBANCE DROPPING SOUTHEAST FROM VANCOUVER. FIRST
COUPLE PANELS OF THE 00Z NAM HAVE THE SURFACE PRESSURE GRADIENT
INCREASING THURSDAY AFTERNOON WITH 25 TO 30 KT BOUNDARY LAYER
WINDS IN THE SNAKE PLAIN. NO SIGNIFICANT UPDATES THIS EVENING. RS

&&

.PREV DISCUSSION... /ISSUED 154 PM MDT WED APR 20 2011/

SHORT TERM...NO REST FOR THE WEARY OVER SOUTHEASTERN IDAHO AS THE
WET AND FAST MOVING PATTERN CONTINUES ACROSS THE REGION. RADAR
ECHOES WITH SOME WARM ADVECTION ACROSS SOUTHWESTERN IDAHO CONTINUE
TO SPREAD INTO THE AREA WITH THE BEST CHANCES ACROSS THE FAVORED
UPSLOPE LOCATIONS IN THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS
WITH LESSER CHANCES ACROSS THE SNAKE PLAIN. A COUPLE OF INCHES OF
SNOW ARE POSSIBLE OVER THE HIGHER ELEVATIONS OF THE CENTRAL
MOUNTAINS BUT AMOUNTS SHOULD REMAIN BELOW ADVISORY LEVEL. THE ACTUAL
COLD FRONT MOVES ACROSS THE CWA DURING THE MIDDAY AND AFTERNOON
HOURS. HAVE INCLUDED THUNDERSTORMS IN THE FORECAST WITH THE FRONTAL
PASSAGE WITH NEGATIVE LIFTED INDICIES AND SOME MODELS SHOWING CAPE
VALUES OVER 250 J/KG. COLD FRONT WILL BE MOVING AT A GOOD SPEED AS
WELL SO ANY THUNDERSTORM COULD HAVE SOME STRONG WIND GUSTS. LOW WET
BULB ZERO LEVELS INDICATE THERE COULD BE SOME SMALL HAIL AS WELL.
NEXT CONCERNS IS FOR WINDS BEHIND THE FRONT WITH SOME MODEL GUIDANCE
SHOWING ADVISORY LEVEL WINDS...ESPECIALLY FOR THE LOWER SNAKE PLAIN
AND FUTURE SHIFTS MAY HAVE TO CONSIDER A WIND ADVISORY FOR THURSDAY
AFTERNOON/EVENING FOR THE SNAKE PLAIN. ANOTHER COOL AIRMASS THEN
BUILDS IN BEHIND THE FRONT WITH TEMPERATURES AGAIN AVERAGING 10 TO
15 DEGREES BELOW NORMAL. PRECIPITATION SHOULD END FOR MOST AREAS
LATER THURSDAY NIGHT AND FRIDAY WITH THE EXCEPTION OF THE UPPER
SNAKE HIGHLANDS WHERE SNOW SHOWERS WILL CONTINUE. PRECIPITATION
SHOULD THEN END FOR EVERYONE FRIDAY NIGHT AS THE UPPER LOW OVER
WESTERN MONTANA OPENS UP AND EXITS STAGE EAST TOWARD THE DAKOTAS.
HATTINGS

LONG TERM...SAT THROUGH NEXT WED NIGHT.  500MB 5-WAVE HAS A VERY
STATIONARY LOOK TO IT WITH NEARLY ZONAL FLOW...OR AT BEST A VERY
WEAK UPPER LEVEL RIDGE.  THUS THE PATTERN WILL BE SHORT WAVE-DRIVEN
AND MORE SUBJECT TO STRONG CHANGES FROM RUN TO RUN AND AMONG PRODUCT
SUITES ISSUED AT THE SAME TIME.  GFS HAS A MUCH FASTER SOLUTION BY
SUN...WITH BOTH THE 20/00Z AND 20/12Z ECMWF MAKING THE FLIP TO
SLOWER AND DRIER.  SO HAVE TRENDED POPS FOR SUN ACTUALLY DOWN
SLIGHTLY.  INTERESTING IS THAT THE GFS MOS HAS SLOWED THE APPROACH
EVEN IF THE OPERATIONAL GFS HAS NOT AS HIGHEST POP OF THE WEEK IS
ACTUALLY MON.  SO WOULD NOT BE SURPRISED TO SEE THE STORM ARRIVAL
GET PUSHED LATER.  HAVE ALSO INCREASED POPS FOR MON/MON NIGHT
BECAUSE OF THIS.  AFTER MON NIGHT...SAW NO REASON TO CHANGE A CLOSE
TO CLIMATOLOGY FORECAST WITH A HIGH UNCERTAINTY FORECAST IN THIS
ZONAL LONG WAVE PATTERN.  MESSICK

AVIATION...CURRENT APPROACHING LINE OF CLOUDS AND PRECIPITATION ON
THE WSR-88D IS STAYING AS VIRGA AT BEST WITH NO GROUND TRUTH
EVIDENCE OF PRECIPITATION EXCEPT AT KSLC...WHICH IS DUE TO SOME
UPSLOPE OFF THE WASATCH.  HAVE DELAYED ONSET OF PRECIPITATION...WITH
KBYI PRECIPITATION BEGINNING 21/08Z AND KSUN SEEING PRECIPITATION
AROUND 21/10Z.  VERY DRY SURFACE CONDITIONS CURRENTLY WILL HELP
DELAY ONSET EVEN MORE AT KIDA AND KPIH.  THIS SHOULD BE OVER AS THE
AIRDROMES OPEN FOR OPERATION THU MORNING.  KSUN SHOULD WIND UP A
DISASTER FOR MUCH OF THE MORNING WITH A WIND SHIFT TO NORTHWEST WIND
FINALLY CLEARING THEM OUT IN THE MID-AFTERNOON.  KPIH AND KIDA
SHOULD SEE SOME MORNING MARGINAL VFR.  WIND WILL START INCREASING
AFTER FRONTAL PASSAGE DURING THE LATE MORNING HOURS.  MESSICK

HYDROLOGY...RIVERS ARE EXPECTED TO REMAIN HIGH OVER THE NEXT
SEVERAL DAYS AS A COUPLE OF STORMS SYSTEMS MOVE INTO THE AREA. THE
BEAR RIVER BELOW SODA SPRINGS WILL HAVE TO BE WATCHED CLOSELY DUE
TO RELEASES ALEXANDER RESERVOIR OVER THE PAST COUPLE OF DAYS.
HATTINGS &&

&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Apr 20, 5:29 AM MDT, 21 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
529 AM MDT WED APR 20 2011

IDZ017>025-031-032-211130-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
529 AM MDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL MOVE THROUGH IDAHO TONIGHT AND THURSDAY AND
BRING WITH IT VALLEY RAIN AND MOUNTAIN RAIN AND SNOW. EXPECT
BREEZY CONDITIONS AS WELL.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 9:50 AM MDTSpecial Weather StatementPIHButte40 min
Apr 21, 11:10 AM MDTSpecial Weather StatementPIHJefferson50 min
Apr 21, 11:32 AM MDTSpecial Weather StatementPIHMinidoka43 min
Apr 21, 11:34 AM MDTSpecial Weather StatementPIHFremont41 min
Apr 21, 12:39 PM MDTSpecial Weather StatementPIHBannock, Oneida51 min
Apr 21, 1:13 PM MDTSpecial Weather StatementPIHJefferson, Madison47 min
Apr 21, 1:39 PM MDTSevere Thunderstorm WarningPIHFranklin, Oneida35 min
Apr 21, 4:42 PM MDTSpecial Weather StatementPIHClark33 min

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.